# SDR 96ZZZX4375

- Difficulty date: July 31, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31T1
- Propeller: Hartzl HCB3TN3
- System (JASC): 6111 · Propeller Blade Section
- Part: Clamp
- Part number: 1301
- Condition: Corroded
- Location: Blade
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PROPELLERS WERE IN FOR TIME OVERHAUL.  THREE OF THE BLADE CLAMPS WERE REJECTED FOR CORROSION INSIDE THE CLAMP WHERE CONTACT IS MADE WITH THE BLADE THRUST BEARING.  ONE CLAMP WAS REJECTED FOR A CRACK THAT RAN PARALLEL TO THE CLAMP HAD SPLIT.  IT WAS ALSO FOUND THAT THE WRONG SPRING ASSY WAS INSTALLED IN BOTH PROPELLERS.  THE WRONG SPRING ASSY HAS HIGHER SPRING TENSION THAN THE ONE THAT SHOULD HAVE BEEN INSTALLED.  THE SPRING ASSYS WERE CHANGED AND THE FOUR CLAMP ASSYS WERE REPLACED ALONG WITH OVERHAUL OF THE PROPS AND RETURNED TO SERVICE.
